Following flu vaccination in October the next day I developed Flu-like symptoms, sore throat, swollen glands, pyrexia, iritis and sinusitis with bilateral sore eyes and pain at the back of the eyes, headache at top of head and occipital region (not frontal) and was confined to bed as I had myalgia.
I was treated for iritis and antibiotics doxycycline cleared the sinusitis, but I still have bilateral very painful red sore eyes with still some pain facially. I have used Optrex to no effect and bathed eyes with baby shampoo.
Can you please inform me if the soreness and redness of my eyes is viral and what do you suggest I try to recover. My eye sight is not affected, but close work makes them worse.
Eyes that have been red and painful for a few weeks really need to be looked at and diagnosed properly. You have already mentioned iritis and that you have had some treatment for this already. If you have not already been seen by a specialist eye doctor about your eyes, then this would be the next step.
An eye doctor can examine the eyes with specialist equipment to find the cause of the red eyes. Sometimes eye drops are needed that can only be prescribed under specialist supervision. Incidentally, it was a coincidence that you became ill the day after the flu jab. It is not possible to catch the flu from the flu jab because the vaccine in not ‘live’.
Answered by Dr Emmajane Down.
You may also be interested in...
A vision of good eye health